advice with med's

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Sep 2009
Total Posts : 1
   Posted 9/27/2009 9:34 PM (GMT -6)   
I have suffered from a panic disorder for 20 years, from the first attack I then expierienced depression.  After years on med's, I found one that worked great it changed my life. After going on 10 mg a day on paxil I felt normal, most people wouldn't know what that really means, but some of you may.  It can be a minute to minute struggle through life and when you finally feel good, life again is good.  The problem associated with paxil was sexual disfunction, not something a man wants to encounter.  I weighed the options and felt I must stay on paxil, as other med's just didnt do it.  After about three years I felt I had to try something else so my Doc put me on clonazepam, well after about 10 days the sexual side affects were gone.  I felt really good about that, but I now have bouts of depression, to many dark thoughts on a regular basis.  So I am thinking about taking the paxil with it, start with 5 mg.  What do you think?  Am I at any risk?  I also read that taking clonazepam for a period greater than 3 months can cause liver problems, is that true?
Thank you so much.

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 9/27/2009 9:40 PM (GMT -6)   


Welcome to HealingWell and the A & P Forum.  I am glad that you found us.

I have not used that particular medication but others may have some input for you.  Also your physician is the one person you should be sure to discuss your concerns with.

Meanwhile here is a great link to a site that can help you research Mental Health Medications.  Just click on the link:

Again a warm welcome.

Moderator: Osteoarthritis, GERD/Heartburn
*~* *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
DX: Anxiety & Panic, Depression, Hypertension,  Osteoarthritis, GERD, Raynaud's syndrome, Skin Cancer and  IBS

Not a mental health professional of any kind

Veteran Member

Date Joined Nov 2006
Total Posts : 1745
   Posted 9/27/2009 11:02 PM (GMT -6)   
Well you need to talk to your doctor. The primary concern with a low dose of clonazepam would be dependency, not liver problems. To my knowledge it is pretty common to take both paxil and clonazepam together, but you need to talk to a doctor about what your dosages should be.

Clonazepam is a CNS depressant and one of the known side effects is depression. If you just started, stick with it a while and most of the time it's supposed to go away unless you had underlying depression to begin with. This is also something you'll want to discuss with a doctor. If the depression is very serious then you should talk to a doctor sooner than later, of course.

Precious Gem
Veteran Member

Date Joined Oct 2008
Total Posts : 1139
   Posted 9/28/2009 10:49 AM (GMT -6)   

Please call your Dr. before you add anything or change anything.  I have never taken Paxil but I had those side effects when I was being given different AD's.  Finally reached the verdict that AD's were not helping at all.  I am now on Buspar and Xanax as needed.  No side effects, works really well on anxiety for me and since that is under control, I have not had depression issues.

Good luck, I hope you find a med that suits you well soon.


New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 3:32 AM (GMT -6)
There are a total of 2,711,555 posts in 299,046 threads.
View Active Threads

Who's Online
This forum has 153575 registered members. Please welcome our newest member, manik molla.
151 Guest(s), 4 Registered Member(s) are currently online.  Details
rollout, jennydancingfish, Bhutan boy, testuser1234

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer